MAUDE Adverse Event Report: AESCULAP AG ENDURO MENISCAL COMPONENT F3 12MM; PROSTHESIS, KNEE, FEMOROTIBIAL, CONSTRAINED, CEMENTED, METAL/POLYMER

AESCULAP AG ENDURO MENISCAL COMPONENT F3 12MM; PROSTHESIS, KNEE, FEMOROTIBIAL, CONSTRAINED, CEMENTED, METAL/POLYMER
Model Number NR891M
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturing site evaluation: investigation on-going.Should relevant additional information / investigation results become available, a supplemental medwatch report will be submitted.
 
Event or Problem Description
It was reported to aesculap ag that an enduro meniscal component f3 12mm (part # nr891m) was used during a procedure performed on an unknown date.According to the complainant, the enduro uncoupled with locking nut and was lying freely in the joint.The patient underwent a revision procedure on an unknown date.The complaint device was returned to the manufacturer for evaluation.No patient complications were reported as a result of the revision surgery.Although requested, additional information has not been made available.The adverse event / malfunction is filed under aag reference (b)(4).
 
Event or Problem Description
Correction: nr891m - enduro meniscal component f3 12mm.Was changed from leading material to involved component.Associated medwatch-reports: 9610612-2021-00813 (400531692 - nb019k) 9610612-2021-00676 (400530846 - nr891m).
 
Additional Manufacturer Narrative
Correction/additional information - block b5, h6 (component code) based upon investigation results, this event was re-evaluated and is considered no longer reportable due to the change from being leading material to involved component.All information regrarding this case will be reported in 9610612-2021-00813 (400531692 - nb019k) investigation results: visual investigation: the external screw thread of the rotation axis shows visible damages/ material abrasions on the whole circumference.The components have been examined visually and microscopically.The external screw thread of the rotation axis shows visible damages/ material abrasions on the whole circumference.The inner thread of the rotation axis locknut shows no visible damages.There are visible imprints on the taper of the rotation axis.Furthermore there are little metal inclusions on the gliding surface as well as on the bottom side of the meniscal component.The locking ring and the bearing for rotation axis show no significant/unusual damages.Batch history review: the device quality and manufacturing history records have been checked for the available lot number and were found to be according to our specifications valid at the time of production.Review of the complaint history revealed that no similar complaints have been filed against products from this batch number.The review of risk assessment revealed that the overall risk level (severity 4(5) x probability of occurrence 2(5)) according to din en iso (b)(6) is still acceptable.Conclusion and measures / preventive measures: based upon the investigation results a clear root cause conclusion cannot be drawn.There is no indication for a material-, manufacturing- or design-related failure.Based upon the investigations results a capa is not necessary.

Brand Name
ENDURO MENISCAL COMPONENT F3 12MM
Common Device Name
PROSTHESIS, KNEE, FEMOROTIBIAL, CONSTRAINED, CEMENTED, METAL/POLYMER
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen, 78501
GM  78501
Manufacturer (Section G)
AESCULAP AG
po box 40
tuttlingen, 78501
GM   78501
Manufacturer Contact
christian von der grün
po box 40
tuttlingen, 78501
GM   78501
MDR Report Key12711948
Report Number9610612-2021-00676
Device Sequence Number14575043
Product Code KRO
UDI-Device Identifier04046964010446
UDI-Public4046964010446
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K101815
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2019
Device Model NumberNR891M
Device Catalogue NumberNR891M
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/08/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/04/2021
Supplement Date Received by Manufacturer12/28/2021
Initial Report FDA Received Date10/28/2021
Supplement Report FDA Received Date01/21/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/24/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NR891M
Outcome Attributed to Adverse Event Required Intervention;
Patient Age48 YR
Patient SexMale